Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Strong withdrawal bleeding after taking Primolut N. Normal? Should I take Primolut again?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
I was prescribed primolut n for dysfunctional bleeding, my bleeding stopped and after 3 days i got withdrawal bleeding, however im a bit worried because the withdrawal bleeding is very strong is this normal? should i take primolut again to stop the heavy withdrawal bleeding?
Posted Sat, 14 Apr 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Mohammed Tauseef 25 minutes later
Hello.

Thank you for the query.

I would like to know few more things which would help in suggesting you better:

1.) When was the last pill you took?
2.) When did the withdrawal bleeding start?
3.) How severe is the bleeding, how many pads do you change per day?
4.) Did you take Primolut N as directed by your Doctor, what was the dose and schedule advised to you?

Normally withdrawal bleeding happens for 5 days to a week and is heavier than normal menstrual bleeding. If it has been more than a week of bleeding which is causing you change more than 3 pads per day, you should get yourself examined by your Gynecologist at the earliest. If the bleeding has been for less than a week, you can wait for the bleeding to stop on its own.

If this is not helping, you will need further evaluation to rule out the exact cause for bleeding and the treatment will depend upon the cause, like uterine polyps.

Kindly do not restart Primolut N on your own without discussing it with your Doctor.

Hope I have answered your query. I will be available to answer your follow up queries.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Strong withdrawal bleeding after taking Primolut N. Normal? Should I take Primolut again? 12 minutes later
Withdrawal bleeding just started yesterday but today is the heaviest. Changed pad more than 3 times. Last pill I took was last saturday. Yes i took the Primolut upon advise of my doctor, 3 times a day for 10 days.

Given the circumstances, you think I should just wait for the bleeding to stop? IS there anything i can do to alleviate the bleeding, I will be going on a trip/vacation on friday and would not like to experience such heavy bleeding on the plane.

thanks
 
 
Answered by Dr. Mohammed Tauseef 16 hours later
Hello,

Thank you for writing back to me.

Kindly don't worry, breakthrough bleeding is the side effect of this pill and it will stop gradually on its own.

If you are planning a trip this Friday, if you feel you can manage to travel you can do so or if you can't, i would suggest, you continue Primolut N until your trip is over with the same dosage schedule, this will stop bleeding and the breakthrough bleeding will resume after you stop the pill.

Also get yourself examined by your Gynecologist and get his/her opinion to rule out other causes of bleeding in your case and to rule out any serious pathology.

All the Best and Do Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

Related Procedures

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions